MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. ENDOMAXX ESOPHOGEAL STENT; PROSTHESIS, ESOPHAGEAL

MERIT MEDICAL SYSTEMS, INC. ENDOMAXX ESOPHOGEAL STENT; PROSTHESIS, ESOPHAGEAL
Model Number 00884450147627
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the stent was initially placed (b)(6) 2019.Patient did not attend any follow ups after placement due to alleged incarceration.Patient was seen in (b)(6) 2020 for possible stent removal as the stent had migrated to the stomach.There is no knowledge of when the stent migrated.Dr.Goodman went into retrieve the stent pulling the proximal loop and it had broken off as he was pulling it through the les.The physician stated that he was able to take out about an inch of the stent.At this point the msl was conferenced in to assist.The remainder of the stent had to be piece-mealed through an over-tube until he was finally able to grab the distal loop suture and pull out the rest of the stent into the over-tube.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
ENDOMAXX ESOPHOGEAL STENT
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key10456610
Report Number3010665433-2020-00032
Device Sequence Number3569282
Product Code ESW
UDI-Device Identifier00884450147627
UDI-Public00884450147627
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number00884450147627
Device Catalogue NumberMAXX-2310/C
Device Lot NumberE1604551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;